Jump to content
Important Survey - Please Participate ×

Taper and stop Question for those that have gone through it


Recommended Posts

[Di...]

What's the consensus of opinion here with the folk that have managed to taper and stop and put some daylight between their withdrawal and eventual freedom

 

We all know that the taper itself is difficult but not everyone is aware that for many, the stopping, when the taper is over, can be more challenging and last a few months....

is that how it was for you, care to share?

Link to comment
Share on other sites

[Re...]

@[Di...] I think it depends on more factors. If the taper is slow and symptom led, that is likely to be less challenging, and individual will likely experience less issues post-jump.

I believe rapid tapers, cold turkeys, the tapers in detox centres are the most problematic. Here the experience is "something different" after complete cessation, so to say (own experience). 

I did a horrible taper (about 3,5 months, due to the passing of my therapist), I was actually ok till about 0,5mg. Then I suffered badly for months (as a direct consequence of the bad taper). 

Take home message: plan your taper ahead and educate yourself about tapering.

 

  • Love 1
Link to comment
Share on other sites

[Di...]
Posted (edited)

Thanks RR.....I thought that when the taper and stop was over I would be in the clear and free from the stress and anxiety of WD symptoms but apparently for many that is not the case and some do say the struggle begins AFTER stopping and in the months that lie ahead

Edited by [Di...]
Link to comment
Share on other sites

[Re...]

@[Di...]  I believe when tapering correctly and patiently the chances are you will most likely have no or very little issues.

Please note @[Di...] that BenzoBuddies is a forum for those who already experience issues during tapering, or because of the lack of proper tapering, or even on the medication. It certainly does not represent all who took and cessated benzodiazepines, most people have little issues. 

You did a 18 months long taper, that is a huge accomplishment and I salute you! That is incredible! I wish I had done that. I truly believe that the episodes of fatigue, depression and anxiety will leave you rather sooner than later! :)

  • Like 1
Link to comment
Share on other sites

[Di...]
Posted (edited)

No, my taper took only 3 months or so and it was actually 6 months ago i finally stopped..I was using Diazepam on and off for 18 months

I would need to check my notes but i would go from 8mgs per day to 5mg over the course of two weeks and then 5 down to 3 over two weeks and then 3..2...1 with two weeks in between...far too quick methinks

Edited by [Di...]
Link to comment
Share on other sites

[je...]
4 hours ago, [[D...] said:

Thanks RR.....I thought that when the taper and stop was over I would be in the clear and free from the stress and anxiety of WD symptoms but apparently for many that is not the case and some do say the struggle begins AFTER stopping and in the months that lie ahead

Most people still experience withdrawal symptoms once they finish their taper for a certain amount of time. However it doesn't necessarily mean it has to be worse than during the taper. Generally it seems as if your post withdrawal symptoms mirror the last couple of months of your taper. It certainly was the case for me. My symptoms after I jumped mostly stayed the same as during withdrawal. There will likely also be windows and waves because recovery is not linear, but if you have had a manageable taper, it doesn't mean when you jump "all hell will break loose". 

  • Love 1
Link to comment
Share on other sites

[Re...]
12 hours ago, [[D...] said:

What's the consensus of opinion here with the folk that have managed to taper and stop and put some daylight between their withdrawal and eventual freedom

We all know that the taper itself is difficult but not everyone is aware that for many, the stopping, when the taper is over, can be more challenging and last a few months....

is that how it was for you, care to share?

I don't think there is a consensus necessarily. At least not in the many patient experiences I have heard. In my personal view, predicting post-cessation experiences lacks any clear pattern or logic. I've encountered individuals who endured months of suffering after just one dose of a benzodiazepine, while others who used them for a decade experienced minimal withdrawal symptoms after a three-month taper which is considered "faster than patient groups suggest." I've also witnessed cases where individuals underwent a seemingly successful tapering process only to face significant challenges afterward.

The variability extends to the nature of symptoms as well -- symptoms after a taper do not necessarily mirror symptoms during a taper although I have seen some people describe patterns. Windows and waves are not universal. I've come across people experiencing remarkable recoveries seemingly overnight, especially after prolonged periods without discernible fluctuations in their condition. The windows and waves concept lacks a concrete definition; while some symptoms may vanish entirely during a window for one person, for another they may merely diminish. I have buddies who had no windows and waves and all of a sudden at 15 months that pattern started. I

I underwent a rapid taper off a benzodiazepine followed by a ten-month tapering process with an antipsychotic. Interestingly, from the patient experiences I've heard, it appears that the type of psychiatric drug doesn't seem to matter per se. Instead, there seems to be a considerable overlap in the symptoms reported by individuals undergoing withdrawal, regardless of the specific medication they were prescribed.

There was an interesting peer-reviewed study that came out last year from the University of Colorado Medical about benzodiazepine use and discontinuation that surveyed 1,207 benzodiazepine users. Respondents included those taking benzos, tapering, and those who have discontinued. I know this study was a mainstream topic of conversation and certainly one in online groups and on social media.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...